MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67NFPS35
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that baby with trach and vent was agitated, flailing arms.The trach tube hub disconnected from the body of the trach tube.They believed that it is a swivel adapter.An emergency trach tube change was performed, and the outcome was resolved.
 
Additional Manufacturer Narrative
H3: other; device not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
The following field was updated with corrections: d4.Primary udi number: (b)(4).D9.Date returned to mfg: 31-may-2024 h6.Investigation codes: updated investigation summary: two photos were received from customer for evaluation, it was observed a broken connector and tracheostomy tube detached.One sample was received in used condition from part number 67nfps35 without original package.The returned sample was inspected under normal conditions of illumination 16¿ to detect any defect.During the visual inspection, the following was detected: a broken connector and silicone detached with tracheostomy tube.The failure mode reported in the complaint was confirmed.A review of the manufacturing process for part number con-flx-050-4 (connector component over molded) and part number 67nfps35 (finished good), was conducted by quality engineer and manufacturing engineer on 13-may-2024 to verify that there are no conditions that could cause the event.Production personnel perform a 100% visual inspection to verify that there are no short shots, cuts, or splits in critical areas from connector.Quality personnel perform a sampling size using an aql 025/ii to verify that there are no short shots, cuts, or splits in critical areas from connector.After a review of the different verifications that are performed during the manufacturing process to detect damage components, the most probable root cause is that damage occurred after the product left the shm facility.Customer complaint notification was conducted with the personnel as awareness of the failure mode reported by the customer.A device history record could not be completed as no lot number was received.

Brand Name
BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan ln n
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19359666
Report Number3012307300-2024-03987
Device Sequence Number6342418
Product Code JOH
UDI-Device Identifier10351688518798
UDI-Public(01)10351688518798
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number67NFPS35
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VENT.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 MO
Patient SexFemale
Patient Weight7 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American